Alert archive / Ohio / Tornado Warnings in 2015
Tornado Warning 11, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Aug 10, 2015, 1:44 PM EDT for Licking County, Ohio. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2015, 1:44 PM EDT (17:44 UTC)
- Expired
- Aug 10, 2015, 2:00 PM EDT
- In force
- 16 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Radar indicated
County Licking County, OH
The radar
The Cincinnati radar (KILN), 126 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
314 WFUS51 KILN 101744 TORILN OHC089-101800- /O.NEW.KILN.TO.W.0011.150810T1744Z-150810T1800Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 144 PM EDT MON AUG 10 2015 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * TORNADO WARNING FOR... WEST CENTRAL LICKING COUNTY IN CENTRAL OHIO... * UNTIL 200 PM EDT. * AT 143 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER JOHNSTOWN...MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... JOHNSTOWN AND ALEXANDRIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. && LAT...LON 4016 8273 4018 8270 4011 8257 4006 8262 TIME...MOT...LOC 1743Z 311DEG 20KT 4015 8269 TORNADO...RADAR INDICATED $$
1 follow-up statement
831
WWUS51 KILN 101755
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
155 PM EDT MON AUG 10 2015
OHC089-101803-
/O.EXP.KILN.TO.W.0011.000000T0000Z-150810T1800Z/
LICKING OH-
155 PM EDT MON AUG 10 2015
...THE TORNADO WARNING FOR WEST CENTRAL LICKING COUNTY WILL EXPIRE AT
200 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
PLEASE REPORT PREVIOUS TORNADOES...WIND DAMAGE OR HAIL TO THE
NATIONAL WEATHER SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN
AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA.
LAT...LON 4016 8273 4018 8270 4011 8257 4006 8262
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Aug 10, 1:12 PM EDT, 32 minutes earlier.
Area forecast discussion, Aug 10, 1:12 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 112 PM EDT MON AUG 10 2015 .SYNOPSIS... A LOW PRESSURE SYSTEM WILL TRACK THROUGH THE GREAT LAKES WITH AN ASSOCIATED COLD FRONT SWEEPING THROUGH THE OHIO VALLEY THIS AFTERNOON. THIS SYSTEM WILL PROVIDE SHOWERS AND STORMS TODAY AND TONIGHT. HIGH PRESSURE WILL BUILD IN BEHIND THIS SYSTEM...BRINGING DRY AND COOLER WEATHER FOR THE MIDDLE OF THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MOST SHOWERS AND THUNDERSTORMS REMAIN IN THE NORTHERN PARTS OF OUR CWA THIS MORNING. HIGH RES MODELS STILL SHOWING REDEVELOPMENT THIS AFTERNOON. FORECAST SOUNDINGS ALSO STILL SUPPORT THIS AS K INDEX VALUES MOVE INTO THE MID TO UPPER 30S. CAPE VALUES ARE ALSO FORECASTED TO RISE TO NEAR 1000 J/KG VIA THE GFS. NAM SOUNDINGS ARE MUCH MORE IMPRESSIVE SHOWING K INDEX VALUES NEAR 40 IN SOME PLACES THIS AFTERNOON WITH CAPE VALUES APPROACHING 3500 J/KG. THIS IS LIKELY OVERDONE. STILL AM EXPECTING DECENT COVERAGE THIS AFTERNOON THOUGH. PREV DISCUSSION --> MID LEVEL RIDGE CENTERED OVER THE SRN PLAINS WITH A NORTHWEST FLOW SETUP AROUND THE PERIPHERY OF THIS RIDGE FROM THE UPPER MS VLY THRU THE OHIO VALLEY. INITIAL S/W AND WEAK ISENTROPIC LIFT HAS LED TO WIDELY SCTD SHOWERS OVER THE REGION. MORE SIGNIFICANT S/W TO DROP SE INTO THE REGION WITH ASSOCIATED SFC LOW TRACKING ACRS THE SRN GREAT LAKES TODAY. MODEL SOLNS CONTINUE TO BE IN PRETTY GOOD AGREEMENT WITH THE TRACK OF THIS LOW AND THE PASSAGE OF THIS FRONT FROM LATE THIS AFTN/EARLY EVENING. AN AXIS OF MODERATE INSTBY DEVELOPS AND COINCIDES WITH THIS FORCING. WILL CONTINUE TO RAMP UP POPS TO CATEGORICAL. A FEW ISOLD STORMS COULD APPROACH STRONG TO SEVERE LIMITS THIS AFTN. DAMAGING WINDS IS THE MAIN THREAT. TEMPERATURES WILL BE A LTL BELOW NORMAL WITH HIGHS RANGING FROM NEAR 80 NORTH TO THE LOWER 80S SOUTH. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... MID LEVEL RIDGE BUILDS OVER THE WEST WITH MEAN TROF DEVELOPING OVER THE EAST. SFC COLD FRONT TO DROP SE THRU ILN/S FA EARLY THIS EVENING. WIDESPREAD ONGOING SHOWERS AND THUNDERSTORMS EARLY WILL DIMINISH FROM NW TO SE TONIGHT AS DRIER AIR BEGINS TO FILTER IN. A FEW OF THE STORMS COULD BE STRONG EARLY AND THEN DIMINISH WITH THE LOSS OF HEATING AND AS INSTBY DECREASES. LOWS TONIGHT TO RANGE FROM THE LOWER 60S NW TO THE UPPER 60S SE. EASTERN TROF SHARPENS AS S/W ENERGY DROPS SE INTO THE GREAT LAKES ON TUESDAY. A FEW POST FRONTAL SHOWERS ARE NOT OUT OF THE QUESTION BUT WITH BEST MOISTURE AND LIFT TO OUR SE...HAVE KEPT FCST DRY TUESDAY. TEMPERATURES WILL BE BELOW NORMAL WITH HIGHS FROM THE UPPER 70S NW TO THE LOWER 80S SE. AMPLIFIED MID LEVEL FLOW WITH SFC HIGH PRESSURE BUILDING SE INTO THE REGION WEDNESDAY. THIS HIGH WILL PROVIDE DRY WEATHER AND COOLER TEMPERATURES. LOWS TUESDAY NIGHT WITH RANGE FROM THE UPPER 50S NW TO THE LOWER 60S SE. HIGHS ON WED WILL BE 6 TO 7 DEGREES BELOW NORMAL...RANGING FROM 75 NW TO 80 SE. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... COOLER TEMPERATURES ALOFT WILL REMAIN ACROSS THE EASTERN COUNTIES ON WEDNESDAY WHICH SHOULD LEAD TO A MORE ENHANCE CUMULUS FIELD IN THAT AREA BUT AT THIS POINT NOT EXPECTING ANY ADDITIONAL PRECIPITATION. NOT A LOT OF DIFFERENCE BETWEEN MOS TEMPERATURES BUT DID LEAN TOWARDS SLIGHTLY COOLER GUIDANCE. BELOW NORMAL TEMPERATURES WILL CONTINUE INTO THURSDAY. BUT AS UPPER LEVEL TROUGHING WEAKENS ACROSS THE OHIO VALLEY AND HEIGHTS START TO RISE...TEMPERATURES WILL MODERATE. BY THE WEEKEND EXPECT READINGS TO BE NEARLY SEASONAL. SOME GUIDANCE HAS BEEN SUGGESTING THAT A WEAK BOUNDARY MAY ATTEMPT TO PUSH TOWARDS/INTO THE FORECAST AREA AT THE END OF THE WEEK. SO CANNOT RULE OUT SOME STORMS IF THIS DOES HAPPEN. BUT IT IS A VERY LOW PROBABILITY AT THIS TIME. && .AVIATION /17Z MONDAY THROUGH FRIDAY/... CURRENT ROUND OF SHOWERS AND THUNDERSTORMS ARE PUSHING TO THE EAST WITH REDEVELOPMENT OCCURRING OUT WEST. FURTHER REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS IS EXPECTED THIS AFTERNOON OUT AHEAD OF A FRONT. THE ACTUAL FRONTAL PASSAGE WILL BE MORE AROUND 0Z. HIGH RES MODELS ARE SHOWING A LINE DEVELOPING WITH THE FRONT AROUND KCLE WITH THE TAIL END OF IT MOVING THROUGH COLUMBUS AROUND 0Z. CONFIDENCE IS LOW ON WHETHER THE LINE WILL EXTEND ALL THE WAY DOWN TO CVG OR NOT. AS THE FRONT PASSES WINDS WILL SWITCH TO THE NORTHWEST BUT IN GENERAL WILL REMAIN LIGHT AS THE PRESSURE GRADIENT REMAINS WEAK. GIVEN LIGHT WINDS AND CLEARING SKIES FOG WILL BE A THREAT OVERNIGHT. DEWPOINT DEPRESSIONS ON THE NAM/ GFS AND SREF ALL SHOW VALUES LESS THAN ONE DEGREE FOR TUESDAY MORNING. AFTER MORNING FOG BURNS OFF TUESDAY VFR CONDITIONS ARE EXPECTED. THE PRESSURE GRADIENT WILL ALSO GRADUALLY STRENGTHEN ALLOWING WINDS TO SLOWLY INCREASE. OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HAINES/AR NEAR TERM...HAINES/AR SHORT TERM...AR LONG TERM... AVIATION...HAINES
Hazardous weather outlook, Aug 10, 5:22 AM EDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 522 AM EDT MON AUG 10 2015 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-110930- WAYNE-FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND- CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN- ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-LICKING-PREBLE-MONTGOMERY- GREENE-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING- HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 522 AM EDT MON AUG 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. STORMS WILL INCREASE IN COVERAGE WITH THE APPROACH OF A COLD FRONT THIS AFTERNOON. ISOLATED STRONG STORMS ARE POSSIBLE THIS AFTERNOON INTO THE EARLY EVENING. DAMAGING WINDS AND HEAVY RAIN ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 10, 1:16 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
116 PM EDT MON AUG 10 2015
OHZ046-056-101745-
LICKING OH-DELAWARE OH-
116 PM EDT MON AUG 10 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LICKING AND
SOUTHEASTERN DELAWARE COUNTIES UNTIL 145 PM EDT...
AT 116 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR SUNBURY...
MOVING EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 30 MPH...
PEA SIZE HAIL...
LOCATIONS IMPACTED INCLUDE...
WESTERVILLE...JOHNSTOWN...SUNBURY...GALENA...ALEXANDRIA...HARTFORD
AND CENTER VILLAGE.
THIS INCLUDES I-71 IN OHIO BETWEEN MILE MARKERS 123 AND 130.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 4007 8259 4011 8277 4013 8276 4013 8284
4017 8302 4029 8290 4028 8275 4027 8254
TIME...MOT...LOC 1716Z 278DEG 17KT 4020 8290Special weather statement, Aug 10, 1:39 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
139 PM EDT MON AUG 10 2015
OHZ046-056-101830-
LICKING OH-DELAWARE OH-
139 PM EDT MON AUG 10 2015
...A STRONG THUNDERSTORM WILL AFFECT LICKING AND SOUTHEASTERN
DELAWARE COUNTIES UNTIL 230 PM EDT...
AT 139 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER
JOHNSTOWN...MOVING EAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
NEWARK...HEATH...GRANVILLE...JOHNSTOWN...UTICA...GRANVILLE SOUTH...
ALEXANDRIA...HARTFORD...ST. LOUISVILLE...PURITY...US ROUTE 62 AT
STATE ROUTE 661...FREDONIA AND CENTER VILLAGE.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3998 8235 4011 8276 4013 8276 4013 8281
4014 8285 4028 8271 4027 8248 4025 8248
4024 8230
TIME...MOT...LOC 1739Z 279DEG 22KT 4018 8268The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:44 AM EDT | Areal Flood Advisory | ILN | Darke | 2 hr |
| Aug 10, 1:16 PM EDT | Special Weather Statement | ILN | Delaware | 29 min |
| Aug 10, 1:39 PM EDT | Special Weather Statement | ILN | Licking | 51 min |
| Aug 10, 2:16 PM EDT | Special Weather Statement | ILN | Licking | 29 min |
| Aug 10, 2:28 PM EDT | Special Weather Statement | ILN | Licking | 32 min |
| Aug 10, 2:44 PM EDT | Special Weather Statement | ILN | Licking | 16 min |
| Aug 10, 2:48 PM EDT | Areal Flood Advisory | ILN | Delaware, Franklin, Licking | 117 min |
| Aug 10, 3:29 PM EDT | Special Weather Statement | ILN | Licking | 31 min |
| Aug 10, 3:40 PM EDT | Areal Flood Advisory | ILN | Champaign, Delaware, Franklin, Logan, Madison, Union | 3 hr |
| Aug 10, 4:03 PM EDT | Special Weather Statement | ILN | Franklin | 27 min |
| Aug 10, 4:29 PM EDT | Special Weather Statement | ILN | Franklin | 31 min |
| Aug 10, 4:52 PM EDT | Areal Flood Advisory | ILN | Franklin | 3 hr |
| Aug 10, 5:00 PM EDT | Special Weather Statement | ILN | Fairfield | 30 min |
| Aug 10, 5:20 PM EDT | Special Weather Statement | ILN | Auglaize, Mercer | 25 min |
| Aug 10, 5:26 PM EDT | Special Weather Statement | ILN | Fairfield, Pickaway | 34 min |
| Aug 10, 5:44 PM EDT | Special Weather Statement | ILN | Logan | 46 min |
| Aug 10, 5:58 PM EDT | Special Weather Statement | ILN | Hocking | 32 min |
| Aug 10, 6:09 PM EDT | Areal Flood Advisory | ILN | Fairfield, Hocking, Pickaway, Ross | 2 hr |
| Aug 10, 6:12 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking | 33 min |
Nearby
Tornado Warnings in Ohio, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.